View
Publication Type
Journal Article
UWI Author(s)
Author, Analytic
Haughton, Michael A.
Author Affiliation, Ana.
Department of Management Studies
Article Title
Quantifying the benefits of route reoptimixation under stochastic customer demands
Medium Designator
n/a
Connective Phrase
n/a
Journal Title
Journal of the Operational Research Society
Translated Title
n/a
Reprint Status
Refereed
Date of Publication
2000
Volume ID
51
Issue ID
3
Page(s)
320-32
Language
n/a
Connective Phrase
n/a
Location/URL
n/a
ISSN
n/a
Notes
n/a
Abstract
Incorporating route reoptimisation in the management of vehicle routing operations under stochastic demands yields benefits such as lower transportation and inventory costs. Because an investment in advanced information systems is indispensable for route reoptimisation, a firm needs to estimate the likely magnitude of these benefits before making an investment decision. This study addresses this information needed by providing a framework to assess the benefits more completely than previous studies. The framework, which is the key contribution of the research, comprises a set of tractable models that together address the costs of both inventory and transportation. By accounting for key determinants of route reoptimisation's benefits, including, for example, the volatility of customer demands, the models are applicable to a broad range of vehicle routing scenarios.....
read more